Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 7, 2020, 2:40 PM MST for 4 counties in Arizona. It took effect at Jun 8, 2020, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 2:40 PM MST (21:40 UTC)
- In effect from
- Jun 8, 2020, 11:00 AM MST
- Expired
- Jun 8, 2020, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS85 KTWC 072140 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 240 PM MST Sun Jun 7 2020 AZZ152-153-081200- /O.UPG.KTWC.FW.A.0002.200608T1800Z-200609T0200Z/ /O.NEW.KTWC.FW.W.0004.200608T1800Z-200609T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 240 PM MST Sun Jun 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 152 AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...All of Fire Weather Zone 153 and the eastern half of Fire Weather Zone 152. * TIMING...11 am MST Monday morning through 7 pm MST Monday evening. * WINDS...West to Northwest winds 15 to 25 mph with gusts around 35 mph. * RELATIVE HUMIDITY...7 to 12 percent in the valleys and 10 to 15 percent across high terrain. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
833 WWUS85 KTWC 080934 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 234 AM MST Mon Jun 8 2020 AZZ152-153-090200- /O.CON.KTWC.FW.W.0004.200608T1800Z-200609T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 234 AM MST Mon Jun 8 2020 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 153 AND much of 152... * AFFECTED AREA...All of Fire Weather Zone 153 and the eastern half of Fire Weather Zone 152. * TIMING...11 am MST this morning through 7 pm MST this evening. * WINDS...West to Northwest winds 15 to 25 mph with gusts to 40 mph developing this afternoon with peak speeds between 2 and 6 pm. * RELATIVE HUMIDITY...7 to 12 percent in the valleys and 10 to 17 percent across high terrain. * IMPACTS...Any ongoing or new fires will have the potential to spread rapidly and/or have extended spotting distances. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
719 WWUS85 KTWC 090154 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 654 PM MST Mon Jun 8 2020 AZZ152-153-090300- /O.EXP.KTWC.FW.W.0004.000000T0000Z-200609T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 654 PM MST Mon Jun 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 153 AND MUCH OF 152... Breezy winds will still remain this evening with poor relative humidity recovery tonight as a very dry airmass moves in. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:37 AM MST, 11 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 3:37 AM MST, 11 hours 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 337 AM MST Sun Jun 7 2020 .SYNOPSIS...Cooler weather with some afternoon breezes will persist through Tuesday, before southeastern Arizona starts heating back up. && .DISCUSSION...Clear skies across southeastern Arizona this morning. This will lead to another sunny and pleasant day for the region. Temperatures will remain a few degrees below average, with breezy conditions. The main story in the short term is several wildfires burning across the region with abundant smoke production. With surface and transport winds favoring a southwest to westerly direction, smoke from these fires will be lofted and transported toward the northeast. Smoke modeling shows active smoke columns moving northeast into NM. Each morning, smoke will settle into the lower valleys around fire locations. The higher impacts from smoke will be from the Bighorn and Tortolita Fires. Forecast models suggest at least patchy smoke with some areas of smoke likely this morning and Monday morning. Although there are no official air quality stations capturing the smoke, at least some smoke impacts are likely. By later morning, smoke will lift out of the area, before settling again in valleys overnight. If you are an individual sensitive to air pollutants and smoke, delaying or canceling morning activities may be best. The cooler weather we have been seeing will continue through at least Tuesday, before things start to heat back up. Lower deserts will be back in the 100-107 range by Wednesday and persisting through the forecast period. Moisture will try and seep into SE AZ and for areas along the AZ/NM border by Thursday. Isolated showers and thunderstorms will be possible, however confidence continues to be marginal at this time. Moisture extent will depend on how trofing evolves over the western US and the strength and placement of the building high pressure. && .AVIATION...Valid through 08/12Z. Generally clear skies except for areas of smoke near or downwind (mostly east) of wildfires vicinity KTUS. Light SFC wind becoming SWLY/WLY SFC wind at 13-20 kts and gusts around 30 kts late this morning through this afternoon and easing to light again overnight tonight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry and breezy this afternoon with very low Haines values. Compared to yesterday, winds will be just a bit stronger most areas this afternoon with slightly higher min RH values. Fire weather conditions will be elevated, but not expecting widespread critical conditions. That said, there may be brief and local critical conditions across higher elevations/higher ridges during peak heating. Monday will be another breezy day with lower RH levels in the afternoon from Benson westward. Winds west of Benson will be similar to today with elevated fire weather conditions. Further east, winds will be a bit stronger and a Fire Weather Watch has been issued for zone 153 and the eastern half of 152 as a result. Tuesday into Friday winds will be lighter although it will be dry with increasing heat. Also Haines 6 conditions will begin to appear Wednesday onward east of Tucson during the afternoon and evening hours. The only threat of precipitation/thunderstorms is a slight chance over the White Mountains each afternoon/evening from Thursday onward through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for AZZ152-153. && Public...Michael Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:05 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pinal | 12 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.